Applied Categorical Structures

, Volume 13, Issue 2, pp 101–111 | Cite as

Congruence Distributivity in Goursat and Mal’cev Categories

Article
  • 36 Downloads

Abstract

We characterize the congruence distributive property for the Goursat and regular Mal’cev categories in terms of preservation of the intersection by direct images. This splits a previous characterization for the exact Mal’cev categories in two cases: plain congruence distributive property and weak congruence distributive property.

Keywords

congruence distributivity Goursat, Mal’cev and arithmetical category preservation of intersections by direct image 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Barr, M.: Exact Categories, Lecture Notes in Math. 236, Springer, 1971, pp. 1–120. Google Scholar
  2. 2.
    Borceux, F. and Bourn, D.: Mal’cev, Protomodular, Homological and Semi-abelian Categories, Math. Appl. 566, Kluwer Academic Publishers, 2004, 479 pp. Google Scholar
  3. 3.
    Borceux, F. and Clementino, M. M.: Topological semi-abelian algebras, Adv. in Math. 190(2) (2005), 425–453. CrossRefMathSciNetGoogle Scholar
  4. 4.
    Bourn, D.: Mal’cev categories and fibration of pointed objects, Appl. Categ. Structures 4 (1996), 307–327. CrossRefGoogle Scholar
  5. 5.
    Bourn, D.: A categorical genealogy for the congruence distributive property, Theory Appl. Categ. 8 (2001), 391–407. Google Scholar
  6. 6.
    Bourn, D.: Fibration of points and congruence modularity, Algebra Universalis 52(4) (2005), 403–429. CrossRefGoogle Scholar
  7. 7.
    Bourn, D. and Gran, M.: Centrality and connectors in Maltsev categories, Algebra Universalis 48 (2002), 309–331. CrossRefGoogle Scholar
  8. 8.
    Bourn, D. and Gran, M.: Centrality and normality in protomodular categories, Theory Appl. Categ. 9 (2002), 151–165. Google Scholar
  9. 9.
    Carboni, A., Kelly, G. M. and Pedicchio, M. C.: Some remarks on Mal’cev and Goursat categories, Appl. Categ. Structures 1 (1993), 385–421. CrossRefGoogle Scholar
  10. 10.
    Carboni, A., Lambek, J. and Pedicchio, M. C.: Diagram chasing in Mal’cev categories, J. Pure Appl. Algebra 69 (1991), 271–284. CrossRefGoogle Scholar
  11. 11.
    Carboni, A., Pedicchio, M. C. and Pirovano, N.: Internal graphs and internal groupoids in Mal’cev categories, Canad. Math. Soc. Conference Proc. 13 (1991), 97–109. Google Scholar
  12. 12.
    Gumm, H. P.: Geometrical methods in congruence modular varieties, Mem. Amer. Math. Soc. 45 (1983). Google Scholar
  13. 13.
    Pedicchio, M. C.: A categorical approach to commutator theory, J. Algebra 177 (1995),647–657. CrossRefGoogle Scholar
  14. 14.
    Pedicchio, M. C.: Arithmetical categories and commutator theory, Appl. Categ. Structures 4 (1996), 297–305. CrossRefGoogle Scholar
  15. 15.
    Pixley, A. F.: Distributivity and permutability of congruences in equational classes of algebras, Proc. Amer. Soc. 14 (1963), 105–109. Google Scholar
  16. 16.
    Smith, J. D. H.: Mal’cev Varieties, Lecture Notes in Math. 554, Springer, 1976. Google Scholar

Copyright information

© Springer 2005

Authors and Affiliations

  1. 1.Université du Littoral, Laboratoire de Mathématiques Pures et Appliquées, Bat. H. PoincaréCalaisFrance

Personalised recommendations